EconPapers    
Economics at your fingertips  
 

Noncausal vector autoregressive process: Representation, identification and semi-parametric estimation

Christian Gourieroux and Joann Jasiak

Journal of Econometrics, 2017, vol. 200, issue 1, 118-134

Abstract: This paper introduces a representation theorem for a mixed VAR(p) process by distinguishing its causal and noncausal components. That representation is used to discuss the advantages and limitations of second-order identification in a mixed VAR. We show that it is possible to find the numbers of causal or noncausal components of the process from its multivariate autocovariance function, while nonlinear autocovariances are needed to distinguish between them. The paper introduces also a consistent semi-parametric estimator for mixed causal/noncausal multivariate non-Gaussian processes, called the Generalized Covariance (GCov) estimator, which relies on combined standard and nonlinear autocovariances of the process. The GCov does not require any distributional assumptions on the errors. The approach is illustrated by a simulation study and applied to commodity prices.

Keywords: Multivariate noncausal process; Identification; Representation; Semi-parametric estimation; Generalized covariance estimator; Speculative bubble, Alternative investment; Alternative investment (search for similar items in EconPapers)
JEL-codes: C14 C32 C51 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617300799
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:200:y:2017:i:1:p:118-134

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-04-09
Handle: RePEc:eee:econom:v:200:y:2017:i:1:p:118-134